MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; SH 2-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; SH 2-0 MONODERM 20CM
Model Number SXMD1B405
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.No additional complaints have been received for this lot.Sterile samples from the reported lot were not returned for visual review and testing.The actual devices or magnified photos were not returned for review.If samples or photos become available at a later time, they will be reviewed and tested and the results will be included in the file.A follow-up report will be submitted at that time.A potential root cause for a needle detaching when slightly tugged during a procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible the device(s) are being grasped on or near the swaged end, damaging the suture, allowing it to break free from the needle component.However, there are numerous other circumstances that can adversely affect the strength and durability of a suture/needle attachment including but not limited to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the actual reported device(s), receiving magnified photos of the actual devices, or receiving detailed information regarding the method utilized to remove the device from the packaging, preoperative preparation of the device, tools utilized to grasp the devices, details of the procedure performed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Our distributor reported the patient underwent a surgical procedure.During the surgery, the doctor used suture to suture the wound for the patient.After the suture was completed, a needle holder was used to remove the needle from the laparoscopic puncture device.It was found that the problem of pulling off suture needle happened, and the needle had fallen into the abdominal cavity.The needle was immediately removed under the direct view of the endoscope, and the surgery was successfully completed.

Brand Name
STRATAFIX
Common Device Name
SH 2-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key19297212
Report Number3010692967-2024-00033
Device Sequence Number17850934
Product Code GAM
UDI-Device Identifier10705031228061
UDI-Public(01)10705031228061(20)12(17)280531(10)D613MVM
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2024
Report Date (Section F) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMD1B405
Device Lot NumberD613MVM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/25/2024
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer05/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale